Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 190, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 13, 2004, 10:47 PM EDT for Bourbon County, Fayette County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 10:47 PM EDT (02:47 UTC)
- Expired
- Jun 13, 2004, 11:25 PM EDT
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Bourbon County, KY, Fayette County, KY
The radar
The Jackson,KY radar (KJKL), 108 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2285 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
408
WUUS53 KLMK 140247
SVRLMK
KYC017-067-140325-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1046 PM EDT SUN JUN 13 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOURBON COUNTY IN EAST CENTRAL KENTUCKY
FAYETTE COUNTY IN EAST CENTRAL KENTUCKY
THIS INCLUDES THE CITY OF LEXINGTON
* UNTIL 1125 PM EDT
* AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LEXINGTON...OR ABOUT 4 MILES NORTHWEST OF
LEXINGTON...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLINTONVILLE AROUND 1105 PM EDT
CENTERVILLE AROUND 1110 PM EDT
PARIS AROUND 1120 PM EDT
NORTH MIDDLETOWN AROUND 1120 PM EDT
DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY
FROM WINDOWS AND ANY DOWNED POWER LINES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3805 8465 3796 8455 3789 8441 3793 8435
3805 8430 3807 8428 3812 8413 3819 8399
3826 8411 3836 8420 3830 8432 3828 8443
3821 8442
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:35 PM EDT, 9 hours 12 minutes earlier.
Area forecast discussion, Jun 13, 1:35 PM EDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 135 PM EDT SUN JUN 13 2004 .SHORT RANGE (DAYS 0-3)... CLUSTERS OF TSRA DEVELOPING OVER REGION IN RESPONSE TO RAPIDLY INCR INSTABILITY. BEST ORGANIZATION HAS BEEN OVER WRN TN, COINCIDENT WITH PRE-EXISTING BOUNDARIES. RELATIVE MINIMUM IN LAPSE RATES ALONG/N I-64 HAS BEEN KEEPING COVERAGE/INTENSITY OF CELLS TO A MINIMUM THERE SO FAR. SCT-NUMEROUS TSRA EXPECTED THROUGH AT LEAST EARLY EVE OVER LMK FA. ORGANIZED STORMS WOULD HAVE POTENTIAL TO PRODUCE SVR HAIL/WIND. CURRENTLY WATCHING LINE SW OF KHOP FOR SVR POTL AS IT NEARS THE FA ALSO LINE NE OF KBWG BEARS WATCHING. ATMOSPHERE AGAIN CONDUCIVE TO SCT CONVECTION MONDAY, WITH SLIGHT RISK SVR ESP FOR SRN IND AND NORTH CENTRAL KY WHERE AXIS OF INSTABILITY AND BETTER WESTERLY MID-LEVEL FLOW FCST TO SET UP. MOISTURE FROM SYS NOW IN GULF OF MEX FCST TO STREAM NWD TOWARDS FA BY TUE, BUT HOW FAR N THIS WILL GET IS IN QUESTION. WILL KEEP ONGOING DRY FCST FOR NOW. RETURNING TO DAILY CHCS FOR TSRA WED, NOTHING DISCERNIBLE TO GO ON IN CURRENT MODEL DATA. XXV .LONG RANGE (DAYS 4-7)... MODELS IN GOOD AGREEMENT AGAIN IN THE EXTENDED PERIOD. GENERALLY ZONAL FLOW ALOFT EXPECTED ACROSS OUR REGION DURING THE PERIOD. SFC FRONTAL BOUNDARY WILL SAG SOUTH INTO THE REGION BY THURSDAY AND REMAIN ALONG THE KY/TN BORDER THROUGH THE WEEKEND. SEVERAL UPPER LEVEL DISTURBANCES WILL RIDE THROUGH IN THE FAST FLOW...BUT TIMING WILL BE DIFFICULT TO FORECAST. NONETHELESS...IT APPEARS THAT THE MAIN WEATHER MAKER WILL BE DIURNALLY DRIVEN CONVECTION. SO...WILL KEEP LOW CHANCE POPS IN THE EXTENDED...MAINLY IN THE AFTERNOON AND EVENING WITH DRY WEATHER EXPECTED DURING THE LATE NIGHT HOURS. AS FOR TEMPERATURES...A BLEND OF OP MEX AND HPC GUIDANCE SHOULD SUFFICE. PREVIOUS FORECAST TEMPS LOOK GOOD...SO ONLY MINOR CHANGES WILL NEED TO BE MADE. -JARVIS && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 13, 1:55 PM EDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 155 PM EDT SUN JUN 13 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140835- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 155 PM EDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN OVER THE OUTLOOK AREA. THESE STORMS ARE LIKELY TO PRODUCE LOCALLY TORRENTIAL RAINFALL, AND GIVEN YESTERDAYS RAINS, COULD LEAD TO SOME FLOODING AND PONDING WATER ON ROADWAYS. ISOLATED SEVERE STORMS ARE POSSIBLE, PARTICULARLY OVER CENTRAL AND SOUTHERN KENTUCKY WHERE THE ATMOSPHERE HAS DESTABILIZED CONSIDERABLY. THE MAIN THREATS WOULD BE FROM LARGE HAIL AND DAMAGING WIND GUSTS. REMEMBER, THAT SINCE THE SOIL IS QUITE WET IN MANY LOCATIONS, WEAKLY ROOTED TREES COULD TOPPLE EVEN IN WINDS OF ONLY 30 OR 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH WARM...HUMID AND UNSTABLE AIR IN PLACE OVER KENTUCKY AND SOUTH CENTRAL INDIANA MUCH OF THE COMING WEEK...SCATTERED STORMS WILL BE POSSIBLE SEVERAL TIMES...WITH SOME QUITE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. XXV
In the hours before
Special weather statement, Jun 13, 6:03 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 603 PM EDT SUN JUN 13 2004 KYZ023>029-038>041-045>049-053>057-061>067-070>078-081-082-132259- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOYLE KY-BRECKINRIDGE KY- BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLINTON KY-CUMBERLAND KY- EDMONSON KY-FAYETTE KY-GARRARD KY-GRAYSON KY-GREEN KY-HANCOCK KY- HARDIN KY-HART KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-OHIO KY-RUSSELL KY-SIMPSON KY-SPENCER KY-TAYLOR KY- WARREN KY-WASHINGTON KY-WOODFORD KY- INCLUDING THE CITIES OF...LEXINGTON...BOWLING GREEN...WINCHESTER... VERSAILLES...STANFORD...RUSSELLVILLE...RICHMOND...HARRODSBURG... HARDINSBURG...GLASGOW...FRANKLIN...ELIZABETHTOWN...DANVILLE... COLUMBIA AND BARDSTOWN 603 PM EDT SUN JUN 13 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 458 HAS EXPIRED FOR ALL OF CENTRAL AND SOUTH CENTRAL KENTUCKY... THE SEVERE THUNDERSTORM WATCH PREVIOUSLY IN EFFECT UNTIL 6 PM EDT FOR CENTRAL AND SOUTH CENTRAL KENTUCKY HAS BEEN ALLOWED TO EXPIRE. JSD
Special weather statement, Jun 13, 9:34 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 934 PM EDT SUN JUN 13 2004 KYZ073>078-081-082-140233- ADAIR KY-ALLEN KY-BARREN KY-CLINTON KY-CUMBERLAND KY-METCALF KY- MONROE KY-RUSSELL KY- INCLUDING THE CITIES OF...GLASGOW AND COLUMBIA 934 PM EDT SUN JUN 13 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 462 HAS BEEN CANCELED... THE SEVERE THUNDERSTORMS WATCH PREVIOUSLY IN EFFECT UNTIL 10 PM CST...FOR SOUTH CENTRAL KENTUCKY HAS BEEN CANCELED. JSD
Local storm report, Jun 13, 9:47 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
947 PM EDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 1 E BARDSTOWN 37.81N 85.44W
06/13/2004 NELSON KY LAW ENFORCEMENT
SCATTERED DOWNED TREES 1 MILE EAST OF BARDSTOWN
&&
LASHERLocal storm report, Jun 13, 9:54 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
954 PM EDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM FUNNEL CLOUD 1 N BARDSTOWN 37.83N 85.46W
06/13/2004 NELSON KY TRAINED SPOTTER
JUST NORTH OF BARDSTOWN TWO SPOTTERS REPORTED FUNNEL
CLOUD BETWEEN 920 AND 930 PM
&&
LASHERLocal storm report, Jun 13, 10:28 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1028 PM EDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 9 NW FRANKFORT 38.28N 84.98W
06/13/2004 FRANKLIN KY TRAINED SPOTTER
DOWNED TREES BLOCKING HIGHWAY 421
&&
LASHERLocal storm report, Jun 13, 10:46 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1046 PM EDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST SADIEVILLE 38.39N 84.54W
06/13/2004 65 MPH SCOTT KY EMERGENCY MNGR
&&
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:07 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 23 min |
| Jun 13, 9:19 PM EDT | Tornado Warning | LMK | Nelson | 16 min |
| Jun 13, 9:53 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 27 min |
| Jun 13, 10:05 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott | 30 min |
| Jun 13, 10:29 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.